MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY ARES CATHETER, VENTRICULAR ANTIMICROBIAL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY ARES CATHETER, VENTRICULAR ANTIMICROBIAL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 91101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Irritation (1941)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient had surgery to remove a pineal cyst and developed hydrocephalus as a result.The patient was implanted with their device on (b)(6) 2018; however, the patient had a reaction to the device.The patient complained of irritation with the catheter and abdominal pain.The device was explanted on (b)(6) 2018 and was replaced with another device.The physician took a biopsy of the abdominal wall and sent it to pathology on the day of the extraction.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the patient's current status was okay.
 
Additional Manufacturer Narrative
Approximately 9 cm of the catheter was returned.The catheter was patent and met the requirements for leak testing.The edges of the catheter appeared jagged.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARES CATHETER, VENTRICULAR ANTIMICROBIAL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7535363
Report Number2021898-2018-00263
Device Sequence Number1551105
Product Code JXG
UDI-Device Identifier00643169762640
UDI-Public00643169762640
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2019
Device Model Number91101
Device Catalogue Number91101
Device Lot Number0008727474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/30/2018
06/20/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/05/2018
06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient Weight101